Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 641, NWS Jackson, MS

September 7, 2001Jefferson Davis County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 7, 2001, 4:36 PM CDT for Jefferson Davis County, Marion County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 7, 2001, 4:36 PM CDT (21:36 UTC)
Expired
Sep 7, 2001, 5:15 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jefferson Davis County, MS, Marion County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WUUS54 KJAN 072136
SVRJAN
MSC065-091-072215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 515 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM ABOUT 3 MILES NORTHEAST OF COLUMBIA...       
  MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL MARION COUNTY 
  REMAIN OVER RURAL JEFFERSON DAVIS COUNTY 

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3123 8992 3123 8971 3155 8966 3156 8993

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:05 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 7, 3:05 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT FRI SEP 7 2001

...A SIGNIFICANT COLD FRONT IS FINALLY EXPECTED TO MOVE THROUGH THE
LOWER MISSISSIPPI VALLEY BY MONDAY...

THE LATEST WATER VAPOR SATELLITE IMAGERY SHOWS TROPICAL MOISTURE
CONTINUES TO STREAM NORTHWARD ACROSS ALABAMA...MISSISSIPPI...AND
MUCH OF LOUISIANA. THIS PLUME OF MOISTURE EXTENDS NORTHWARD ALL THE
WAY TO MICHIGAN. SINCE THE ENTIRE FORECAST AREA CONTINUES TO BE IN A
VERY WARM AND HUMID AIRMASS THROUGH SUNDAY...EXPECT CONTINUED MAINLY
AFTERNOON AND EVENING THUNDERSTORM ACTIVITY BOTH SATURDAY AND SUNDAY
AFTERNOON.

THE 12Z UPPER LEVEL MAPS SHOW A STRONG TROUGH APPROACHING THE
WESTERN PLAINS. THE TROUGH WILL MOVE SLOWLY EASTWARD THE NEXT
SEVERAL DAYS. BOTH THE AVN AND ETA MODELS FORECAST THE DEVELOPMENT
OF A SURFACE LOW IN THE VICINITY OF THE ARKANSAS AND OKLAHOMA
BORDER. (THE ETA MODEL POSITION IS FARTHER WEST THAN THE AVN
POSITION.) THIS LOW IS FORECAST TO TRACK NORTHEASTWARD TOWARD
SOUTHERN ILLINOIS BY SUNDAY NIGHT AND THE SURFACE FRONT SHOULD PUSH
ACROSS THE FORECAST AREA FROM SUNDAY NIGHT INTO MONDAY. THE UPPER
LEVEL TROUGH WILL LAG BEHIND THE FRONT BY 6 TO 12 HOURS. EXPECT
CLEARING SKIES WITH A DRIER AIRMASS MOVING INTO THE REGION BY MONDAY
NIGHT.

FOR POPS...WILL BLEND THE AVN AND NGM MOS GUIDANCE AND WILL FORECAST
SCATTERED...MAINLY AFTERNOON AND EARLY EVENING ACTIVITY FOR
SATURDAY. FOR SUNDAY...EXPECT SCATTERED CONVECTION IN THE AFTERNOON
HOURS. THIS ACTIVITY SHOULD LINGER LATER INTO THE NIGHT AS THE
SURFACE FRONT ENTERS THE REGION. AT THIS POINT...BELIEVE OUR SEVERE
THREAT SHOULD BE MINIMAL HERE AS BEST UPPER LEVEL DIVERGENCE SHOULD
REMAIN WELL TO THE NORTH OF OUR FORECAST AREA.

FOR TEMPERATURES...EXPECT CONTINUED SUMMER TEMPERATURES THROUGH
SUNDAY NIGHT WITH LOWS GENERALLY IN THE 70 TO 75 DEGREE RANGE.
PLENTIFUL CLOUDINESS SHOULD HELP KEEP THE MAXIMUM TEMPS NO WARMER
THAN 90 THROUGH SUNDAY WITH EVEN COOLER TEMPERATURES ON MONDAY AS
THE SURFACE FRONT PUSHES EAST OF MISSISSIPPI.

TUESDAY THROUGH FRIDAY...BY TUESDAY MORNING THE ENTIRE FORECAST AREA
SHOULD BE SEEING THE FIRST TASTE OF FALL WITH TEMPERATURES MAINLY IN
THE 60 TO 80 DEGREE RANGE AND MUCH LOWER HUMIDITY. AT THIS TIME IT
LOOKS LIKE TUESDAY THROUGH FRIDAY SHOULD BE DRY...SO WILL KEEP OUT
ANY MENTION OF RAIN THROUGH THIS PERIOD.

.PRELIM NUMBERS...
JAN 73/89/73/88 1425
MEI 70/89/70/89 1425

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
15

In the hours before

Special weather statement, Sep 7, 2:09 PM CDT, 2 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT FRI SEP 07 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING OVER
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AS WELL AS
CENTRAL AND SOUTHERN MISSISSIPPI. SOUTH WINDS THROUGH THE LOWER
AND MID PORTIONS OF THE ATMOSPHERE WILL PUSH ANY STORMS NORTHWARD
AT 15 TO 20 MPH. THE LACK OF ANY FOCUSING BOUNDARY AND MODERATE
INSTABILITY SHOULD KEEP STORMS BELOW SEVERE LIMITS. FREQUENT
LIGHTNING STRIKES...BRIEF HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE
EXPECTED WITH ANY STRONGER STORMS. THUNDERSTORMS WILL BECOME MORE
ISOLATED AROUND SUNSET BEFORE DISSIPATING LATE THIS EVENING
ACROSS THE REGION.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:08 PM CDTSevere Thunderstorm WarningJANCopiah37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.